MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL
Catalog Number 211601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device is not being returned, therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event; we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during a hip scope procedure their gryphon hard bone drill bit was dropped on the floor and the tip of the device broke.The sales rep stated that the device broke outside the patient.The sales rep reported that the surgeon completed the procedure with another like device with no patient consequences or delays.The sales rep could not provide a lot number for the device but stated that the device is less than a year old and has seen heavy use in the field.The sales rep stated that the device was discarded.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
GRYPHON HARD BONE DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8260147
Report Number1221934-2018-51812
Device Sequence Number19221651
Product Code HWE
UDI-Device Identifier10886705025527
UDI-Public10886705025527
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211601
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2016
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1